Alert archive / Ohio / Flash Flood Warnings in 2023
Flash Flood Warning 6, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 17, 2023, 11:49 PM EDT for Athens County, Meigs County, Vinton County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2023, 11:49 PM EDT (03:49 UTC)
- Expired
- Jul 18, 2023, 2:54 AM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Athens County, OH, Meigs County, OH, Vinton County, OH
The radar
The Charleston,WV radar (KRLX), 106 km from the middle of the area, began a volume at 03:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1608 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
The text
As transmitted.
198
WGUS51 KRLX 180349
FFWRLX
OHC009-105-163-180700-
/O.NEW.KRLX.FF.W.0006.230718T0349Z-230718T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
1149 PM EDT Mon Jul 17 2023
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Southwestern Athens County in southeastern Ohio...
Northwestern Meigs County in southeastern Ohio...
East Central Vinton County in southeastern Ohio...
* Until 300 AM EDT.
* At 1149 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Albany, Carpenter and Dyesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3920 8242 3929 8212 3917 8201 3906 8230
3908 8232
FLASH FLOOD...RADAR INDICATED
$$
SL2 follow-up statements
738
WGUS71 KRLX 180521
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
121 AM EDT Tue Jul 18 2023
OHC009-105-163-180700-
/O.CON.KRLX.FF.W.0006.000000T0000Z-230718T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Athens OH-Meigs OH-Vinton OH-
121 AM EDT Tue Jul 18 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 3 AM EDT EARLY THIS
MORNING FOR SOUTHWESTERN ATHENS, NORTHWESTERN MEIGS AND EAST CENTRAL
VINTON COUNTIES...
At 121 AM EDT, Doppler radar indicated thunderstorms produced heavy
rain across the warned area earlier in the evening. Between 1.5 and
2 inches of rain have fallen. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Albany, Carpenter and Dyesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3920 8242 3929 8212 3917 8201 3906 8230
3908 8232
FLASH FLOOD...RADAR INDICATED
$$
SL462
WGUS71 KRLX 180654
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
254 AM EDT Tue Jul 18 2023
OHC009-105-163-180704-
/O.CAN.KRLX.FF.W.0006.000000T0000Z-230718T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Athens OH-Meigs OH-Vinton OH-
254 AM EDT Tue Jul 18 2023
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN ATHENS,
NORTHWESTERN MEIGS AND EAST CENTRAL VINTON COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 3920 8242 3929 8212 3917 8201 3906 8230
3908 8232
$$
ARJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 10:33 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 17, 10:33 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 1033 PM EDT Mon Jul 17 2023 .SYNOPSIS... Unsettled summer weather continues much of the week, as disturbances keep on moving across. && .NEAR TERM /THROUGH TUESDAY/... As of 1030 PM Monday... PoPs adjusted for wall of convection approaching from the west. Severe thunderstorm watch 509 issued for southern half of the line, along which upscale growth has not yet converted to much storm intensification. As of 810 PM Monday... Thunderstorms continue rolling along a west to east line separating higher temperatures and greater instability to the south, and lower/less to the north, respectively. These storms could take an hour or two after sunset to diminish, as they move across the north-central WV lowlands. Meanwhile, the Indiana line should be diminishing as whatever is left of it moves southeastward into southwest portions of the forecast area late tonight. As of 150 PM Monday... Areas of haze from smoke in the atmosphere from Canadian wildfires will linger through the afternoon. We will be tracking two s/w rounding the base of the mean longwave trof across the Ohio Valley this afternoon and tonight. Expect showers and storm coverage to increase this afternoon, most notably in southeast OH and the northwestern portions of WV, closer to better lift from a sagging baroclinic zone into the upper Ohio Valley. Given the midlevel flow and shear profiles, some of these storms could produce a damaging wind gust...mainly across southeast OH and western WV. We may get another ramp up later this evening and overnight as the upper trof axis approaches and the front decays into the area. However, uncertainty exists to coverage and intensity of any convection given loss of heating. There should be less in the way of haze Tuesday as flow briefly turns more westerly in the mid levels. Much of the day should be quiet with another disturbance is progged toward evening. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/... As of 315 PM Monday... Key Point: * Unsettled with potential for localized flooding mid week. A 500-mb trough lifts north Tuesday night into Wednesday as high pressure spreads into the southeastern US. This places the CWA in between the ridge and trough, where shortwave energy will move through. One shortwave is projected to cross south of the area on Wednesday while a plume of moisture expands across the CWA. Precipitable water values are likely to climb towards 2 inches during this time, resulting in an increased risk for flash flooding due to heavy rain. WPC has highlighted a slight risk of excessive rainfall across central and southern portions of the CWA, with a marginal risk covering the rest of the CWA. Strong thunderstorms may also develop in this warm and very moist environment. Isolated storms may even be capable of producing damaging winds Wednesday afternoon and evening. Daytime temperatures may remain slightly below normal, while the overnights remain seasonably warm. && .LONG TERM /THURSDAY THROUGH MONDAY/... As of 315 PM Monday... Key Points: * Unsettled through the end of the work week. * Less active this weekend. * The next disturbance approaches for the beginning of the new work week. A shortwave passing over the region will maintain chances of showers and thunderstorms through Thursday. Meanwhile, a low pressure system tracks along the US/Canada border and into the Great Lakes region. The low then crosses to the north and is expected to push a cold front through late in the week. Surface high pressure and drier air begin to build in behind the front and as the parent low pulls away to the northeast. Overall, this should result in quieter weather most of the weekend, though a few afternoon storms aren't entirely out of the question. Precipitation chances begin to increase early in the new work week as the next shortwave approaches. && .AVIATION /03Z TUESDAY THROUGH SATURDAY/... As of 810 PM Monday... The smoke haze clearing, and convection dying down for the evening, allow for a VFR start to the night. Thunderstorms did persist in the middle Ohio Valley between PKB and HTS, and will move across the north central lowlands of WV tonight, before weakening. Other showers and thunderstorms may move into the HTS tri-state region late tonight, but should be weakening as they move across mainly southern and central WV overnight. The active weather will at first preclude overnight fog formation except at EKN, but conditions may lower to MVFR or IFR beneath a heavier shower or thunderstorm, in which case IFR would become more likely in its wake through the early morning hours Tuesday. Once the last of any showers and thunderstorms move out of the area early Tuesday morning, Tuesday should be a more tranquil day, with any afternoon showers and thunderstorms too widely scattered for inclusion into otherwise VFR TAFs. Light south to southwest surface flow overnight will become light west to southwest on Tuesday. Flow aloft will be light to moderate west to southwest. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z WEDNESDAY... FORECAST CONFIDENCE: Medium to high. ALTERNATE SCENARIOS: Forecasts may need adjusted or amended for showers and thunderstorms tonight. This and other factors may affect fog formation through early Tuesday morning. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE TUE 07/18/23 UTC 1HRLY 03 04 05 06 07 08 09 10 11 12 13 14 EDT 1HRLY 23 00 01 02 03 04 05 06 07 08 09 10 CRW CONSISTENCY H M M M L M M L M L H H HTS CONSISTENCY H M M M M M M M M M H H BKW CONSISTENCY H H M H H M L L L L H H EKN CONSISTENCY H M L L M L L L M M M H PKB CONSISTENCY H M L H H H M H L M L L CKB CONSISTENCY M M M M M M M M H M M M AFTER 00Z WEDNESDAY... Brief IFR possible in showers and thunderstorms Tuesday night through Thursday, which would also increase the chance for early morning IFR in fog. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...30/TRM/JLB NEAR TERM...30/TRM SHORT TERM...JLB LONG TERM...JLB AVIATION...TRM
Hazardous weather outlook, Jul 17, 9:50 PM EDT, 1 hour 59 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 950 PM EDT Mon Jul 17 2023 KYZ101>103-105-OHZ083-086-087-WVZ005>008-013>015-026-181100- Greenup-Carter-Boyd-Lawrence KY-Jackson OH-Gallia-Lawrence OH-Wayne- Cabell-Mason-Jackson WV-Lincoln-Putnam-Kanawha-Boone- 950 PM EDT Mon Jul 17 2023 ...SEVERE THUNDERSTORM WATCH 509 IN EFFECT UNTIL 2 AM EDT TUESDAY... This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, and portions of central, southern and western West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Showers and thunderstorms could also produce heavy downpours and localized flash flooding tonight, and the area also remains in a marginal risk for excessive rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The weather becomes unsettled again at times Wednesday through Thursday, with showers and storms producing heavy downpours and localized flash flooding potential. There is a marginal risk for severe thunderstorms on Wednesday, with the main threat being damaging winds and hail. While a Slight risk for excessive rainfall exist for Wednesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ066-067-075-076-084-085-VAZ003-004-WVZ009>011-016>020-024-025- 027>034-039-040-515>526-181100- Perry-Morgan-Athens-Washington-Vinton-Meigs-Dickenson-Buchanan-Wood- Pleasants-Tyler-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan- Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur- Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 950 PM EDT Mon Jul 17 2023 This Hazardous Weather Outlook is for portions of southeast Ohio, southwest Virginia, and portions of central, northeast, northern, southeast and southern West Virginia. .DAY ONE...Tonight. Showers and thunderstorms could produce heavy downpours and localized flash flooding tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The weather becomes unsettled again at times Wednesday through Thursday, with showers and storms producing heavy downpours and localized flash flooding potential. There is a marginal risk for severe thunderstorms on Wednesday, with the main threat being damaging winds and hail. While a Slight risk for excessive rainfall exist for Wednesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. TRM
In the hours before
Special weather statement, Jul 17, 10:19 PM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Charleston WV
1019 PM EDT Mon Jul 17 2023
OHZ066-067-180300-
Morgan OH-Perry OH-
1019 PM EDT Mon Jul 17 2023
...A strong thunderstorm will impact portions of Perry and
northwestern Morgan Counties through 1100 PM EDT...
At 1018 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hide-A-Way Hills, or 7 miles southeast of Lancaster, moving east at
55 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Lexington, McConnelsville, Somerset, Shawnee, Perry State Forest,
Crooksville, Junction City, New Straitsville, Malta, Corning,
Hemlock, Rendville and Eagleport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3981 8207 3977 8208 3976 8182 3956 8175
3955 8205 3956 8226 3959 8226 3960 8237
3974 8236 3974 8241 3979 8240 3982 8214
3982 8210
TIME...MOT...LOC 0218Z 263DEG 49KT 3965 8249
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
14Special weather statement, Jul 17, 10:53 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Charleston WV
1053 PM EDT Mon Jul 17 2023
OHZ066-067-075-180345-
Athens OH-Morgan OH-Perry OH-
1053 PM EDT Mon Jul 17 2023
...A strong thunderstorm will impact portions of southern Perry,
southwestern Morgan and northwestern Athens Counties through 1145 PM
EDT...
At 1053 PM EDT, Doppler radar was tracking a strong thunderstorm near
Logan, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Nelsonville, Glouster, Shawnee, Chauncey, New Straitsville, Corning,
Buchtel, Jacksonville, Murray City, Trimble, Hemlock, Amesville,
Rendville and Burr Oak State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3965 8192 3947 8188 3937 8200 3944 8228
3947 8228 3947 8217 3955 8216 3956 8226
3959 8226 3960 8237 3961 8238 3966 8237
TIME...MOT...LOC 0253Z 281DEG 20KT 3956 8230
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
08Special weather statement, Jul 17, 11:08 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Charleston WV
1108 PM EDT Mon Jul 17 2023
KYZ101-102-OHZ083-084-086-087-WVZ007-180400-
Greenup KY-Carter KY-Jackson OH-Gallia OH-Lawrence OH-Vinton OH-
Mason WV-
1108 PM EDT Mon Jul 17 2023
...Strong thunderstorms will impact portions of Greenup, Carter,
Gallia, Jackson, south central Vinton, central Lawrence and
northwestern Mason Counties through MIDNIGHT EDT...
At 1108 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Jackson to 7 miles southwest of Vanceburg.
Movement was southeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ashland, Portsmouth, Ironton, Jackson, Grayson, Gallipolis, Coal
Grove, Olive Hill, Oak Hill, Rio Grande, Lake Vesuvius, Grayson Lake
State Park, Carter Caves State Park, New Boston, Greenup, Gesling,
Greenbo Lake, Oldtown, Load and Letitia.
This includes Interstate 64 in Kentucky between mile markers 149 and
179.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 200 AM EDT for
northeastern Kentucky...southeastern Ohio...and western West
Virginia.
&&
LAT...LON 3834 8323 3873 8303 3876 8289 3875 8288
3859 8285 3860 8274 3861 8274 3885 8265
3886 8276 3897 8281 3910 8263 3900 8210
3896 8210 3901 8199 3901 8198 3820 8301
3827 8317 3819 8323 3821 8330 3832 8334
TIME...MOT...LOC 0308Z 310DEG 32KT 3907 8268 3852 8342
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
08Special weather statement, Jul 17, 11:28 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Charleston WV
1128 PM EDT Mon Jul 17 2023
OHZ067-075-076-180400-
Washington OH-Athens OH-Morgan OH-
1128 PM EDT Mon Jul 17 2023
...A strong thunderstorm will impact portions of northwestern
Washington, southeastern Morgan and east central Athens Counties
through MIDNIGHT EDT...
At 1128 PM EDT, Doppler radar was tracking a strong thunderstorm near
Chesterhill, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
McConnelsville, Beverly, Chesterhill, Malta, Stockport, Amesville,
Fleming and Bartlett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3962 8159 3959 8159 3958 8156 3941 8154
3933 8173 3940 8196 3965 8191
TIME...MOT...LOC 0328Z 282DEG 32KT 3946 8182
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
08Special weather statement, Jul 17, 11:32 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Charleston WV
1132 PM EDT Mon Jul 17 2023
OHZ075-076-084-085-180400-
Washington OH-Athens OH-Meigs OH-Vinton OH-
1132 PM EDT Mon Jul 17 2023
...A strong thunderstorm will impact portions of northern Meigs,
southwestern Washington, southeastern Vinton and southern Athens
Counties through MIDNIGHT EDT...
At 1132 PM EDT, Doppler radar was tracking a strong thunderstorm near
Albany, moving east at 40 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Athens, Pomeroy, Albany, Coolville, Rutland, Tuppers Plains, Chester,
Amesville, Stroud Run State Park, Dyesville, Darwin, Harrisonville,
Dexter and Carpenter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 200 AM EDT for
western West Virginia.
&&
LAT...LON 3933 8173 3901 8196 3903 8201 3903 8204
3909 8236 3927 8231 3940 8196
TIME...MOT...LOC 0332Z 282DEG 34KT 3917 8224
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
08Special weather statement, Jul 17, 11:47 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Charleston WV
1147 PM EDT Mon Jul 17 2023
KYZ101>103-OHZ086-087-WVZ005>008-180430-
Boyd KY-Greenup KY-Carter KY-Gallia OH-Lawrence OH-Jackson WV-
Mason WV-Wayne WV-Cabell WV-
1147 PM EDT Mon Jul 17 2023
...Strong thunderstorms will impact portions of Boyd, southeastern
Greenup, east central Carter, eastern Gallia, Lawrence, northern
Mason, central Cabell, west central Jackson and northwestern Wayne
Counties through 1230 AM EDT...
At 1146 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tuppers Plains to Coalton. Movement was
southeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Huntington, Ashland, Ironton, Point Pleasant, Gallipolis, Coal Grove,
Chesapeake, Proctorville, Cannonsburg, Barboursville, Kenova,
Catlettsburg, Ceredo, Princess, Coalton, Burnaugh, Naples, Rush,
Durbin and Centerville.
This includes the following highways...
Interstate 64 in Kentucky between mile markers 175 and 191.
Interstate 64 in West Virginia between mile markers 1 and 17.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM EDT for
northeastern Kentucky...southeastern Ohio...and central, western and
northwestern West Virginia.
&&
LAT...LON 3896 8218 3892 8191 3889 8193 3887 8190
3889 8186 3891 8185 3890 8181 3822 8252
3825 8261 3827 8261 3827 8264 3837 8291
TIME...MOT...LOC 0346Z 312DEG 16KT 3915 8191 3838 8279
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
08The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 10:19 PM EDT | Special Weather Statement | RLX | Morgan, Perry | 41 min |
| Jul 17, 10:53 PM EDT | Special Weather Statement | RLX | Athens | 52 min |
| Jul 17, 11:08 PM EDT | Special Weather Statement | RLX | Gallia, Jackson, Lawrence | 52 min |
| Jul 17, 11:28 PM EDT | Special Weather Statement | RLX | Morgan | 32 min |
| Jul 17, 11:32 PM EDT | Special Weather Statement | RLX | Athens, Meigs | 28 min |
| Jul 17, 11:47 PM EDT | Special Weather Statement | RLX | Gallia, Lawrence | 43 min |
| Jul 18, 12:38 AM EDT | Flash Flood Warning | RLX | Athens, Meigs | 3 hr |
| Jul 18, 4:56 PM EDT | Special Weather Statement | RLX | Meigs | 34 min |
| Jul 18, 5:18 PM EDT | Special Weather Statement | RLX | Meigs | 27 min |
| Jul 18, 5:24 PM EDT | Severe Thunderstorm Warning | RLX | Meigs | 36 min |
| Jul 18, 5:36 PM EDT | Severe Thunderstorm Warning | RLX | Gallia | 24 min |
| Jul 18, 5:56 PM EDT | Special Weather Statement | RLX | Lawrence | 34 min |
| Jul 18, 5:58 PM EDT | Severe Thunderstorm Warning | RLX | Meigs | 32 min |
| Jul 18, 6:21 PM EDT | Special Weather Statement | RLX | Vinton | 24 min |
| Jul 18, 6:33 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Meigs, Vinton | 27 min |
| Jul 18, 6:57 PM EDT | Severe Thunderstorm Warning | RLX | Meigs, Vinton | 22 min |
| Jul 18, 7:24 PM EDT | Special Weather Statement | RLX | Meigs | 51 min |
Nearby
Flash Flood Warnings in Ohio, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.